Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stoping meds
Apr 18, 2008

After one year and half on meds(combivir+kaletra) I am undetectable and CD4 630 but the sides efects are big.. I know its bad to stop my meds but I want to!! Can you pls. tell me in wich order do I have to stop my meds so I dont develop drug resistance? Should i stop them all at once? And do you think(of course if i will be lucky to stay that much off meds)after 2 years, for example, would Combivir+Kaletra still work for me? Pls. I need your opinion and thank you!

Response from Dr. Henry

If you in the US or many other western countries there are a large number of possible alternative regimens that could be considered one of which is likely to be better tolerated in your case. I would discuss trying an alternative regimen with your HIV specialist. If you have no drug resistance then stopping a regimen of Combivir + Kalatra rarely would result in new resistance so that regimen would likely work fine in the future. Stopping HIV meds places a patient at risk for a variety of both AIDS and non-AIDS health problems that were well delineated in the SMART Study so stopping treatment needs to be carefully considered. KH



Previous
Atripla and Possible Sleep Paralysis Induced
Next
Abacavir - Coronary Disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement